Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at May 17, 2021, 1:38 AM CDT for Clark County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2021, 1:38 AM CDT (06:38 UTC)
- Expired
- May 17, 2021, 2:15 AM CDT
- In force
- 37 min
- Issued by
- NWS Lincoln, IL
County Clark County, IL
The radar
The Evansville,IN radar (KVWX), 112 km from the middle of the area, began a volume at 06:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1515 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
274
WWUS83 KILX 170638
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
138 AM CDT Mon May 17 2021
ILZ063-170715-
Clark-
138 AM CDT Mon May 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAWFORD AND
SOUTHEASTERN CLARK COUNTIES UNTIL 215 AM CDT...
At 138 AM CDT, Doppler radar was tracking a strong thunderstorm near
West Union, or 11 miles south of Marshall, moving east at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
West Union, York, Darwin and Orange.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3934 8758 3931 8760 3931 8762 3930 8760
3928 8761 3925 8759 3925 8757 3922 8757
3919 8762 3917 8762 3918 8788 3934 8782
TIME...MOT...LOC 0638Z 270DEG 25KT 3923 8773
$$
ShimonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at May 16, 11:28 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 16, 11:28 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1128 PM CDT Sun May 16 2021 .SYNOPSIS... Issued at 257 PM CDT Sun May 16 2021 After some breaks in cloud coverage this afternoon, additional clouds are beginning to build back across the region. This trend continues overnight as the next weather system arrives. Rainfall will overspread the area tonight, with embedded thunderstorms possible...although not severe. Locally heavy rainfall will be possible as a warm frontal boundary lifts into the Midwest, stalling out for the next couple of days. This will linger rainfall across the area through the first half of the week, also bringing the potential for afternoon storms each day. Temperatures will continue to slowly warm through the week, with forecast highs near normal through Tuesday...and then a significant warmup heading into the second half of the week where highs will peak in the 80s. && .UPDATE... Issued at 843 PM CDT Sun May 16 2021 Rain is approaching the I-57 corridor this hour with a corridor of thunderstorms stretching from near Taylorville back into east central Missouri. This corridor of heavier showers and storms should continue east impacting areas mainly south of I-72. The main concern will be for locally heavy rain due to training storms. MRMS estimates indicate that 1.5-2 inch per hour rainfall rates are occuring within the most intense storms that have thus far stayed just south of the forecast area. These storms will track east near the I-70 corridor late this evening. A few isolated storms will be possible further north overnight. && .SHORT TERM...(This evening through Monday) ISSUED AT 257 PM CDT Sun May 16 2021 Clouds broke away this afternoon, providing some brief periods of sunshine across the region. This helped to push temperatures this afternoon into the 70s across much of the region. However, this trend has begun to shift back to clouds returning across western and portions of central Illinois, as the next weather system arrives. Looking over radar data, the warm frontal boundary continues lifting north across south central Illinois...more defined across central Missouri, where storms are developing. This lift will track showers and storms along and north of the boundary, into central Illinois this evening and overnight. Expecting rainfall to overspread the area tonight, with best chances of moderate to heavy rainfall north of the I-72/Danville corridor. The wet weather pattern will unfortunately linger into the start of the week, as weak upper level zonal flow holds the warm frontal boundary in place. As the upper level flow is weak, this will slowly track the Low pressure core through the region during the first half of this upcoming work week. This brings about a wet and gloomy pattern of weather to the region, with days of cloudiness and rainfall. Overnight, expecting the chance for storms to move through the region, however no severe weather is expected as instability factors are weak. The main axis of precip will lift through the region overnight into Monday, moving the rainfall to north central and northern Illinois. This will continue to hold warmer temperatures in place, as the frontal system lingers throughout the local coverage area. .LONG TERM...(Monday night through Sunday) ISSUED AT 257 PM CDT Sun May 16 2021 Heading into Monday night, the system core begins to slide into the mid-Mississippi River Valley. This will slowly lift through the western Great Lakes region towards mid-week, pushing a sfc High pressure system through the Atlantic coast then off the se US coast during the second half of this week. This pattern setup allows for extensive moisture advection from the Gulf up the Mississippi River, directly into the Midwest. Therefore, the forecast will continue to be of wet, dreary conditions throughout much of this week. However, heading into next weekend the High might slip onshore, which would allow for a slight edge of the moisture flow westward. This track would bring an end to rainfall chances Friday and into next weekend. Some chances of breaks in precipitation will occur this week, not a total washout. However it appears there will be more wet conditions than dry conditions this week. Each day will also feature the chance for storms, as unsettled weak upper level flow through the first half of the week gives way to a deepening trof during the second half of the week. One significant change to the week will be temperatures, as the zonal flow breaks down bringing the return of strong southerly airflow to the Midwest beginning Wednesday. Temps are forecast to climb to the 80s mid-week, lingering into the end of week and next weekend...so maybe a bright side to the wet weather, warmer temperatures arrive. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1124 PM CDT Sun May 16 2021 Tricky aviation forecast today as a warm front lifts towards the region. The front will be the focus for showers and storms through the period, but there will likely be some breaks in precip, though have low confidence in timing this. In addition, ceilings will gradually lower to IFR as the front approaches, but guidance has been struggling with this and has been bringing ceilings down too quickly thus far. Regardless, once ceilings drop to IFR or lower end MVFR, they will likely stay until the front lifts north and winds veer to southerly, which is currently expected beyond the current TAF period. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Deubelbeiss SYNOPSIS...Baker SHORT TERM...Baker LONG TERM...Baker AVIATION...Deubelbeiss
Hazardous weather outlook, May 16, 3:03 PM CDT, 10 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 303 PM CDT Sun May 16 2021 ILZ027>031-037-038-171100- Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford- 303 PM CDT Sun May 16 2021 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are possible tonight. No severe weather is expected, although locally heavy rain will be possible. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Isolated thunderstorms are also possible Monday through Friday, mainly in the afternoon and evening hours. The potential for severe thunderstorms appears low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ036-040-041-047-171100- Cass-Fulton-Mason-Schuyler- 303 PM CDT Sun May 16 2021 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are possible late this afternoon and tonight. No severe weather is expected, although locally heavy rain will be possible. Minor flooding will continue along the Illinois River near Havana. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Isolated storms are also possible Monday through Friday, mainly in the afternoon and evening hours. The potential for severe thunderstorms appears low. Minor flooding will continue through the period along the Illinois River near Havana, and flooding may briefly affect areas near Beardstown Monday or Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ042>046-048>057-061-171100- Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- Menard-Morgan-Moultrie-Piatt-Sangamon-Scott-Shelby-Vermilion- 303 PM CDT Sun May 16 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are possible late this afternoon and tonight. No severe weather is expected, although locally heavy rain will be possible. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Storms are possible Monday through Friday, mainly in the afternoon and evening hours. The potential for severe thunderstorms appears low, though locally heavy rain will be possible, especially Monday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ062-063-066>068-071>073-171100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 303 PM CDT Sun May 16 2021 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are possible late this afternoon and tonight. No severe weather is expected, although locally heavy rain will be possible. Minor flooding continues along much of the Wabash River from near Palestine upstream. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... There will be a daily chance for thunderstorms Monday through Friday, especially in the afternoon and evening. The potential for severe thunderstorms appears low, but locally heavy rain is possible, especially Monday through Tuesday. Minor flooding will continue along the Wabash River from Palestine upstream through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Baker
In the hours before
Local storm report, May 17, 12:31 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1231 AM CDT MON MAY 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 AM HEAVY RAIN MATTOON 39.48N 88.37W
05/17/2021 M2.36 INCH COLES IL ASOS
RAINFALL SINCE 10 PM CDT. STILL GETTING
THUNDERSTORMS WITH HEAVY RAIN.
&&Special weather statement, May 17, 12:41 AM CDT, 57 minutes before
Special Weather Statement National Weather Service Lincoln IL 1241 AM CDT Mon May 17 2021 ILZ062-063-066>068-170645- Jasper-Effingham-Clark-Cumberland-Crawford- 1241 AM CDT Mon May 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD...NORTHERN JASPER...SOUTHERN CLARK...CUMBERLAND AND NORTHEASTERN EFFINGHAM COUNTIES UNTIL 145 AM CDT... At 1241 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from Toledo to near Teutopolis. Movement was east at 30 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Marshall, Toledo, Casey, Teutopolis, Greenup, Martinsville, Dieterich, Jewett, Montrose, Wheeler, Hidalgo, Annapolis, Hazel Dell, Woodbury, Hunt City, Orange, Yale, Rose Hill, Lincoln Trail State Park and Union Center. This includes Interstate 70 between mile markers 100 and 137. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3938 8760 3904 8790 3904 8858 3937 8827 TIME...MOT...LOC 0541Z 267DEG 26KT 3927 8828 3908 8845 Shimon
Local storm report, May 17, 1:09 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
109 AM CDT MON MAY 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HEAVY RAIN TAYLORVILLE AIRPORT 39.53N 89.33W
05/17/2021 M2.89 INCH CHRISTIAN IL ASOS
RAINFALL SINCE 9 PM CDT AT TAYLORVILLE
AIRPORT.
&&Local storm report, May 17, 1:24 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
124 AM CDT MON MAY 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HEAVY RAIN CAPITAL AIRPORT 39.84N 89.68W
05/17/2021 M1.26 INCH SANGAMON IL ASOS
RAINFALL SINCE 9 PM CDT AT SPRINGFIELD
CAPITAL AIRPORT.
&&Local storm report, May 17, 1:26 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
126 AM CDT MON MAY 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM HEAVY RAIN COLES COUNTY AIRPORT 39.48N 88.28W
05/17/2021 M3.19 INCH COLES IL ASOS
RAINFALL SINCE 10 PM CDT AT MATTOON AIRPORT.
&&Special weather statement, May 17, 1:38 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
138 AM CDT Mon May 17 2021
ILZ063-170715-
Clark-
138 AM CDT Mon May 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAWFORD AND
SOUTHEASTERN CLARK COUNTIES UNTIL 215 AM CDT...
At 138 AM CDT, Doppler radar was tracking a strong thunderstorm near
West Union, or 11 miles south of Marshall, moving east at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
West Union, York, Darwin and Orange.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3934 8758 3931 8760 3931 8762 3930 8760
3928 8761 3925 8759 3925 8757 3922 8757
3919 8762 3917 8762 3918 8788 3934 8782
TIME...MOT...LOC 0638Z 270DEG 25KT 3923 8773
ShimonThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 8:16 PM CDT | River Flood Warning | ILX | Brown, Cass, Morgan, Schuyler | 16 days |
| May 16, 10:40 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Effingham, Shelby | 50 min |
| May 17, 12:41 AM CDT | Special Weather Statement | ILX | Clark, Cumberland | 64 min |
| May 17, 1:48 PM CDT | Special Weather Statement | ILX | Menard, Sangamon | 42 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.